Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this areal flood warning at Jun 24, 2021, 9:06 PM EDT for Lake County, Orange County, Florida. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 9:06 PM EDT (01:06 UTC)
- Expired
- Jun 24, 2021, 10:30 PM EDT
- In force
- 84 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 99 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 1.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009
WGUS42 KMLB 250106
FLWMLB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
906 PM EDT Thu Jun 24 2021
FLC069-095-250230-
/O.NEW.KMLB.FA.W.0001.210625T0106Z-210625T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lake FL-Orange FL-
906 PM EDT Thu Jun 24 2021
The National Weather Service in Melbourne has issued a
* Flood Warning for...
Southwestern Lake County in east central Florida...
Southwestern Orange County in east central Florida...
* Until 1030 PM EDT.
* At 906 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms continuing. Flooding is ongoing in the warned area.
Between 3 and 5 inches of rain have fallen.
* Some locations that will experience flooding include...
Orlando, Ocoee, Winter Garden, Windermere, Bay Lake, Oak Ridge,
Conway, Orlando International Airport, Clermont, Belle Isle,
Oakland, Horizon West, Bay Hill, Doctor Phillips, Universal
Studios, Sea World, Orlovista, Lake Louisa, Hunters Creek and Pine
Castle.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Rainfall totals in some locations may reach 6 inches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be especially cautious at night when the
dangers of flooded roads are more difficult to observe.
&&
LAT...LON 2837 8166 2837 8174 2845 8194 2854 8193
2856 8164 2855 8147 2854 8140 2847 8124
2836 8122
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Jun 24, 3:27 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 24, 3:27 PM EDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 327 PM EDT Thu Jun 24 2021 .DISCUSSION... Currently-Tonight...Outflow from storms across Volusia County is moving quickly inland, with the remainder of the east coast sea breeze still steadily pushing westward, west of I-95. Greatest storm coverage through mid to late afternoon will be along and ahead of this boundary across the interior, with scattered to numerous showers and storms developing. Some light rainfall and occasional lightning strikes will be possible with debris cloud cover that shifts east from these storms back toward the coast. However, threat for any stronger storms producing frequent lightning strikes, gusty winds and torrential downpours will remain across inland areas. Past sunset, convection will shift toward west central FL with any lingering rainfall from weakening storms diminishing. Deep E/SE flow will keep a chance for onshore moving showers and potentially a storm or two, mainly along the coast overnight. Overnight lows will range from the low to mid 70s. Friday-Sunday...Weak low/inverted trough aloft across Florida Friday will shift west of the area into the weekend, while ridge axis at the surface remains north of the region. This allow a deepening onshore flow to prevail that will strengthen slightly through the period. Deep moisture (PW values around 1.8-2.0") persists through Saturday, with the potential for some mid level drier air decreasing overall moisture into Sunday. However, still should see scattered to numerous showers and storms develop each day, with greatest coverage continuing to be focused across the interior and west central Florida due to easterly steering winds. Rain chances range from 50 percent along much of the coast, except 60 percent along the southern Treasure Coast, and up to 60-70 percent across the interior Friday and Saturday. Rain chances then decrease to 40-50 percent across much of the area on Sunday. A slight warming trend is expected through the weekend, as highs return to the upper 80s to low 90s each afternoon with overnight lows in the low to mid 70s each night. Monday-Wednesday...(Modified Previous) A weak upper-level low over the west Atlantic, east of the Bahamas, into early next week will push west-northwest toward the southeast U.S. through Wednesday. Easterly flow will continue through the time period, with moisture once again increasing and leading to above normal rain chances across the area. PoPs will reside around 60 to 70 percent each day, with the greatest threat for afternoon lightning storms continuing to be to the west of I-95. Afternoon highs will be in the upper 80s, reaching 90 degrees in some places, with cloudy conditions expected each afternoon. Cloud cover is forecast to decrease overnight with overnight lows in the low to mid 70s. && .AVIATION...VFR conditions prevailing outside of convection through the TAF period. Weak E-SE flow is taking the east coast sea breeze inland, with scattered to numerous showers and a few thunderstorms propagating along the boundary. High thunderstorm coverage is expected at inland terminals from 20-22z, so TEMPO groups for TSRA remain at SFB, MCO, ISM, and LEE. Model guidance has been indicating rounds of showers and and possibly a thunderstorm or two overnight and into the early morning, so several terminals maintain VCSH through this period. Numerous showers and scattered thunderstorms are once again expected tomorrow afternoon. && .MARINE... Tonight...Isolated to scattered showers and storms will continue to be possible over the waters into tonight. E/SE winds up to 10-15 knots will occur with seas building to 3-4 feet nearshore, up to 4-5 feet offshore. Friday-Saturday...East to southeast winds persist across the waters up to 10-15 knots, with seas up to 3-5 feet Friday and around 3-4 feet Saturday. Scattered showers will storms will be able to develop over the waters, moving westward and onshore each day. Sunday-Monday...(Modified Previous Discussion) The Atlantic ridge axis remains north of the local area, continuing the easterly flow through the time period. Rain chances will remain near to above normal with scattered showers and lightning storms being possible across the waters each day and pushing onshore, with continuing showers and isolated storms remaining possible overnight. Winds will decrease slightly, to around 10-12 KT. Seas up to 5ft offshore Sunday morning, fall to 4 feet or less through the remainder of the weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 85 73 86 / 30 50 20 50 MCO 73 87 73 89 / 30 60 10 60 MLB 75 86 76 87 / 30 50 30 50 VRB 74 86 74 87 / 40 40 30 50 LEE 72 86 73 89 / 40 70 10 70 SFB 73 86 74 89 / 30 60 10 60 ORL 73 87 74 89 / 30 60 10 60 FPR 75 86 74 87 / 40 50 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Fehling/Haley/Negron
Hazardous weather outlook, Jun 24, 8:30 PM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 830 PM EDT Thu Jun 24 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-250600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 830 PM EDT Thu Jun 24 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Ongoing isolated to scattered showers and lightning storms will persist through this evening, generally remaining west of I-95 across Lake and western Orange counties. Occasional lightning, gusty winds and heavy downpours are the main threats. .FLOOD IMPACT... Slow moving showers and thunderstorms will lead to rainfall totals over 2-3 inches, with isolated amounts over 4 inches possible west of Orlando. Ponding of water and flooding of low areas is expected where ongoing heavy downpours persist this evening. .RIP CURRENT IMPACT... There is a moderate risk of dangerous, life-threatening rip currents at all central Florida Atlantic beaches today. Always swim within sight of a lifeguard, and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Lightning storms over the local waters this evening and overnight will be capable of producing wind gusts up to 35 knots, in addition to occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Scattered to numerous afternoon showers and lightning storms are forecast through early next week. Cloud-to-ground lightning strikes torrential downpours leading to minor flooding, and gusty winds will be the main threats with these storms. The rip current risk will remain moderate through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Smith
In the hours before
Local storm report, Jun 24, 7:58 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
758 PM EDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD 6 E SAINT LUCIE AIRPORT 27.49N 80.27W
06/24/2021 AMZ555 FL OTHER FEDERAL
KFPR ATCT OBSERVED AS MANY AS 3 FUNNEL CLOUDS BETWEEN 2
AND 10 MILES OFFSHORE. ONE MAY HAVE BRIEFLY TOUCHED DOWN
AND BECOME A WATERSPOUT. THE FUNNEL CLOUDS DISSIPATED
AFTER A FEW MINUTES.
&&
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:11 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 94 min |
| Jun 25, 1:28 PM EDT | Areal Flood Advisory | MLB | Volusia | 3 hr |
| Jun 25, 7:25 PM EDT | Areal Flood Advisory | MLB | Osceola | 65 min |
Nearby
Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.